Alert archive / Kentucky / Tornado Warnings in 2024
Tornado Warning 6, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Apr 2, 2024, 7:14 PM EDT for 4 counties in Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2024, 7:14 PM EDT (23:14 UTC)
- Expired
- Apr 2, 2024, 8:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Bell County, KY, Harlan County, KY, Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:34 PM EDT | TSTM WND DMG | Totz, KY | Harlan County dispatch relayed a report of a downed tree on US 119 near MM 28. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 1:25 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162
WFUS53 KJKL 022314
TORJKL
KYC013-095-133-193-030000-
/O.NEW.KJKL.TO.W.0006.240402T2314Z-240403T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
714 PM EDT Tue Apr 2 2024
The National Weather Service in JACKSON KY has issued a
* Tornado Warning for...
Harlan County in southeastern Kentucky...
East central Bell County in southeastern Kentucky...
Western Letcher County in southeastern Kentucky...
Southeastern Perry County in southeastern Kentucky...
* Until 800 PM EDT.
* At 714 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Kentenia, or near Harlan, moving northeast at 50
mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Harlan around 720 PM EDT.
Evarts around 725 PM EDT.
Colts around 730 PM EDT.
Other locations in the path of this tornadic thunderstorm include
Totz, Cumberland and Lynch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3671 8347 3683 8355 3689 8341 3721 8276
3713 8271 3712 8272 3705 8272 3701 8278
3701 8283 3698 8287 3693 8286 3689 8288
3685 8302 3685 8307 3682 8310
TIME...MOT...LOC 2314Z 242DEG 45KT 3679 8342
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
CMC3 follow-up statements
693
WWUS53 KJKL 022319
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
719 PM EDT Tue Apr 2 2024
KYC013-022328-
/O.CAN.KJKL.TO.W.0006.000000T0000Z-240403T0000Z/
Bell KY-
719 PM EDT Tue Apr 2 2024
...THE TORNADO WARNING FOR EAST CENTRAL BELL COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM EDT for southeastern
Kentucky.
LAT...LON 3676 8343 3684 8349 3686 8348 3721 8276
3713 8271 3712 8272 3705 8272 3701 8278
3701 8283 3698 8287 3693 8286 3689 8288
3685 8302 3685 8307 3682 8310
TIME...MOT...LOC 2318Z 242DEG 45KT 3682 8335
$$
KYC095-133-193-030000-
/O.CON.KJKL.TO.W.0006.000000T0000Z-240403T0000Z/
Harlan KY-Letcher KY-Perry KY-
719 PM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR HARLAN...
WESTERN LETCHER AND SOUTHEASTERN PERRY COUNTIES...
At 718 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Elcomb, or over Harlan, moving northeast at 50 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Evarts around 725 PM EDT.
Colts around 730 PM EDT.
Other locations in the path of this tornadic thunderstorm include
Cumberland, Benham, Lynch and Flint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3676 8343 3684 8349 3686 8348 3721 8276
3713 8271 3712 8272 3705 8272 3701 8278
3701 8283 3698 8287 3693 8286 3689 8288
3685 8302 3685 8307 3682 8310
TIME...MOT...LOC 2318Z 242DEG 45KT 3682 8335
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
CMC335
WWUS53 KJKL 022337
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
737 PM EDT Tue Apr 2 2024
KYC095-133-193-030000-
/O.CON.KJKL.TO.W.0006.000000T0000Z-240403T0000Z/
Harlan KY-Letcher KY-Perry KY-
737 PM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHEASTERN HARLAN...WESTERN LETCHER AND SOUTHEASTERN PERRY
COUNTIES...
At 737 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Louellen, or 13 miles northeast of Harlan, moving
northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cumberland, Lynch, Flint, Dongola, Whitesburg and Colly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3684 8317 3696 8327 3721 8276 3713 8271
3712 8272 3705 8272 3701 8278 3701 8283
3698 8287 3693 8286 3685 8307
TIME...MOT...LOC 2337Z 241DEG 42KT 3692 8311
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CMC472
WWUS53 KJKL 022346
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
746 PM EDT Tue Apr 2 2024
KYC095-133-193-030000-
/O.CON.KJKL.TO.W.0006.000000T0000Z-240403T0000Z/
Harlan KY-Letcher KY-Perry KY-
746 PM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHEASTERN HARLAN...SOUTHWESTERN LETCHER AND SOUTHERN PERRY
COUNTIES...
At 746 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Cumberland, or 14 miles southwest of Whitesburg,
moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Whitesburg, Cumberland, Lynch, Benham, Winters, Millstone, Oscaloosa,
Flint, Oven Fork, Wright, Colly, and Craftsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3690 8307 3701 8314 3720 8276 3713 8271
3712 8272 3705 8272 3701 8278 3701 8283
3698 8287 3697 8287 3696 8286 3694 8286
TIME...MOT...LOC 2346Z 240DEG 39KT 3697 8300
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CMCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:06 PM EDT, 1 hour 8 minutes earlier. Its key messages:
- Showers and thunderstorms, with scattered to numerous severe thunderstorms possible through this evening.
- All modes of severe weather are possible through this evening, including damaging to destructive wind gusts, severe to significant hail, and a few tornadoes, some of which could be strong and or long-tracked.
- Excessive rainfall from rounds of showers and thunderstorms may lead to flooding through late tonight, with the greatest risk along and north of the Mountain Parkway.
- A novelty late-season snowfall is expected over the higher mountains near the Virginia border late Wednesday into Thursday with light accumulations (20 to 60% chance for >1" above 3,000 feet) possible, highest chances atop Big Black Mountain.
- Frost or freezing temperatures are forecast for most locations both Friday and Saturday nights.
Area forecast discussion, Apr 2, 6:06 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 606 PM EDT Tue Apr 2 2024 .KEY MESSAGES... - Showers and thunderstorms, with scattered to numerous severe thunderstorms possible through this evening. - All modes of severe weather are possible through this evening, including damaging to destructive wind gusts, severe to significant hail, and a few tornadoes, some of which could be strong and or long-tracked. - Excessive rainfall from rounds of showers and thunderstorms may lead to flooding through late tonight, with the greatest risk along and north of the Mountain Parkway. - A novelty late-season snowfall is expected over the higher mountains near the Virginia border late Wednesday into Thursday with light accumulations (20 to 60% chance for >1" above 3,000 feet) possible, highest chances atop Big Black Mountain. - Frost or freezing temperatures are forecast for most locations both Friday and Saturday nights. && .SHORT TERM...(This evening through Wednesday night) Issued at 606 PM EDT TUE APR 2 2024 The latest upper level map features a trough arced from south central Canada south through the Midwest before becoming more positively-tilted as it aligns further southwest through northern Mexico. A more vigorous short wave is curling northeast over southern Lake Michigan. At the surface, deeper low pressure is located near Chicago, with a well-defined cold front positioned south near the Mississippi River, while a warm front branches eastward through northern Ohio. Intermittent convection has kept instability in check across eastern Kentucky through this afternoon, despite the ample wind shear that remains in place. So far, storms have been more modest, with much better cell intensity closer to the cold front and where the better air mass recovery has been further south in Tennessee. The models are in good agreement aloft through the short term, with a seasonably deep trough/low pressure system to evolve across the Ohio Valley. Initially, the surface low will continue to deepen and pivot northward across Lake Michigan, with the cold front marching across the Commonwealth through late this evening. Some lee-side cyclogenesis takes across the central Appalachians into Wednesday, with a secondary low pressure system continuing to take shape near Delmarva. This low then moves up into southern New England by late Wednesday night, with expansive cyclonic flow seen at most locations east of the Mississippi River. Widespread convection will continue to advance eastward with the cold front this evening. Overall, it appears our best window of severe remains through early this evening; however, thus far, most storms have struggled within our area to maintain stronger updrafts due to more modest instability in place. As such, would expect that the current Tornado Watch would run its course through 8 pm edt, with less of a chance that this would need to be extended beyond that time, at least further east in the CWA. Will continue to monitor trends. Given the multiple rounds of convection that have taken place earlier today, did extend and expand the Flood Watch through 06z. Showers and storms will wind down from west to east overnight, with temperatures cooling off to the low and mid 40s by early Wednesday morning. Temperatures will only rebound into the low to mid 50s during the day, with widespread showers and isolated thunderstorms developing in the afternoon, as the upper level low slings in impressive 500 mb height falls through our area. Some thunder may occur, with the stronger updrafts capable of producing small hail or graupel. As we cool off into Wednesday night, rain showers will mix in and change over to snow showers, first in our highest elevations. Any snow accumulation would likely occur above 2000 feet, with little impact expected due to warm ground temperatures, besides the top of Black Mountain for a time. Temperatures Wednesday night will cool off to mainly the low to mid 30s, with upper 20s for the highest elevations. For temperatures, did adjust towards the CONS RAW data, given the cloudy and cool conditions that will be in place, likely resulting in a more limited diurnal range. .LONG TERM...(Thursday through Tuesday) Issued at 334 PM EDT TUE APR 2 2024 To start the period, an anomalously deep vertically stacked low pressure system is forecast to be moving through the Ohio Valley, with the center moving across central Ohio Thursday with eastern Kentucky residing within the south-side of the circulation. This upper low then moves to the New England area Friday. Numerous shortwaves will dive southeast within the northwest cyclonic flow through the Ohio River Valley through Saturday. While this occurs, at the surface, continued PoP chances with showers and isolated thunderstorm chances Thursday transitioning to a rain/snow mix Thursday night before reverting back to rain showers Friday tapering off Friday evening. Temperatures during this time frame will be below average with highs only climbing into the 40s with overnight lows in the 20s and 30s. Areas of frost will be likely Friday night and again Saturday night as northwesterly flow continues to usher in colder temperatures for the weekend. A pattern shift is expected for the end of the weekend and into early next week. Upper-level ridging is forecast to build into the region on Sunday which allow for temperatures to climb into the 60s for daytime highs. However, the increased warmth building into the region is largely attributed to a warm front crossing through the region early Monday morning. To the west, an approaching system will bring the front through the region. Models begin to diverge at this point as the GFS brings the system through the region while the ECMWF has the system dissipating. Unfortunately, this could limit the potential to view the eclipse on Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 249 PM EDT TUE APR 2 2024 An approaching cold front will bring multiple rounds of showers and thunderstorms. Some of the storms could become severe, with winds in excess of 50 kts; however, there is not enough confidence to include these conditions at any given terminal at this point. Periods of MVFR/IFR conditions are expected at times through 02z, with the front passing through from west to east between 02 and 05z. Showers will likely continue into Wednesday, as the upper level trough axis passes through the area. Southwest winds of 10 to 15 kts, with gusts of 20 to 25 kts will shift to the west behind the front initially, before backing to the west southwest with time overnight into Wednesday. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch until 2 AM EDT Wednesday for KYZ044-050>052-058>060- 104-106>109-111-119. && SHORT TERM...GEOGERIAN LONG TERM...CMC/VORST AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 2, 4:16 PM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 416 PM EDT Tue Apr 2 2024 KYZ044-050>052-058>060-104-106>109-111-119-031100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott-Morgan- Johnson-Wolfe-Magoffin-Lee-Martin- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Beattyville, and Inez 416 PM EDT Tue Apr 2 2024 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...TORNADO WATCH 77 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...This Evening and Tonight. There is a moderate risk of severe thunderstorms for locations along and northwest of a line from Morehead to Irvine. The remainder of the area has an enhanced risk of severe thunderstorms. The greatest threats are damaging wind gusts and large hail. However, tornadoes are also possible, some of which could be strong or long-tracked. In addition, thunderstorms into this evening could produce locally heavy rain, possibly leading to flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight chance of thunderstorms Wednesday into Thursday, with a possibility of small hail. Frost or freezing temperatures are forecast for many locations on Friday and Saturday nights. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of severe weather or flooding. KYZ068-069-079-080-083>088-110-112>118-120-031100- Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell- Harlan-Floyd-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Pike- Including the cities of Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville, and South Williamson 416 PM EDT Tue Apr 2 2024 ...TORNADO WATCH 77 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. There is an enhanced risk of severe thunderstorms this evening across the area. The greatest threats are damaging wind gusts and large hail. However, tornadoes are also possible, a few of which could be strong or long-tracked. In addition, thunderstorms into this evening could produce locally heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight chance of thunderstorms Wednesday into Thursday, with a possibility of small hail. Frost or freezing temperatures are forecast for many locations on Friday and Saturday nights. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of severe weather or flooding. GEOGERIAN/CMC
In the hours before
Special weather statement, Apr 2, 1:23 PM EDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service JACKSON KY
123 PM EDT Tue Apr 2 2024
KYZ052-059-060-104-106-108-021800-
Rowan KY-Elliott KY-Menifee KY-Morgan KY-Powell KY-Wolfe KY-
123 PM EDT Tue Apr 2 2024
...A strong thunderstorm will impact portions of east central Powell,
northwestern Morgan, eastern Menifee, southeastern Rowan,
northwestern Wolfe and southwestern Elliott Counties through 200 PM
EDT...
At 122 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pomeroyton, or near Frenchburg, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Henry, Pekin, Kellacey, Korea, Ezel, Bangor, Zag, Dehart,
Woodsbend, and Big Woods around 130 PM EDT.
Craney, Pomp, Lick Fork, Blairs Mills, Pelfrey, Leisure, Licking
River, and Wrigley around 135 PM EDT.
Hamm around 140 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3776 8358 3786 8371 3815 8336 3803 8313
TIME...MOT...LOC 1722Z 225DEG 46KT 3787 8356
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GEERTSONSpecial weather statement, Apr 2, 1:31 PM EDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service JACKSON KY
131 PM EDT Tue Apr 2 2024
KYZ068-079-083-021800-
Wayne KY-Rockcastle KY-Pulaski KY-
131 PM EDT Tue Apr 2 2024
...Strong thunderstorms will impact portions of northern Wayne and
Pulaski Counties through 200 PM EDT...
At 131 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Liberty to near Jamestown.
Movement was east at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Magnum and Cains Store around 135 PM EDT.
Naomi, Faubush, Nancy, Mill Springs, Stab, and Pointer around 140
PM EDT.
Pulaski County Park, Hogue, and Frazer around 145 PM EDT.
Somerset, Science Hill, Burnside, Bronston, General Burnside S.P.,
Elihu, Somerset Pulaski Airport, and Quinton around 150 PM EDT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Kentucky Highway 80 in Pulaski County between mile markers 17 and
30.
Louis B. Nunn Parkway
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
Kentucky.
&&
LAT...LON 3686 8505 3692 8496 3696 8494 3695 8490
3700 8484 3705 8491 3712 8490 3719 8479
3736 8456 3733 8451 3739 8448 3695 8442
3690 8451
TIME...MOT...LOC 1731Z 261DEG 47KT 3738 8502 3696 8501
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GEERTSONLocal storm report, Apr 2, 1:42 PM EDT, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
142 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM Tstm Wnd Dmg Sharpsburg 38.20N 83.93W
04/02/2024 Bath KY CO-OP Observer
Barn blown down. Roof partially blown off
Purcells Auction Service.
&&
TABSpecial weather statement, Apr 2, 2:08 PM EDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
208 PM EDT Tue Apr 2 2024
KYZ083-084-021845-
McCreary KY-Wayne KY-
208 PM EDT Tue Apr 2 2024
...A strong thunderstorm will impact portions of southern Wayne and
western McCreary Counties through 245 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sunnybrook, or near Byrdstown, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Slickford, Sunnybrook, Mount Pisgah, Burfield, Hidalgo, Cooper,
and Powersburg around 215 PM EDT.
Barrier, Great Meadows Campsites, Coopersville, Parmleysville,
Rockeybranch, Oil Valley, and Griffin around 220 PM EDT.
Slavens, Co-Operative, Kidds Crossing, and Ritner around 225 PM
EDT.
Other locations in the path of this storm include Blue Heron, Denney,
Gregory, Whitley City, Stearns, Marshes Siding and Pine Knot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
Kentucky.
&&
LAT...LON 3661 8496 3662 8499 3663 8500 3668 8500
3669 8502 3672 8502 3689 8459 3688 8459
3687 8458 3690 8451 3667 8439 3660 8466
TIME...MOT...LOC 1808Z 248DEG 50KT 3661 8505
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DJSpecial weather statement, Apr 2, 6:44 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service JACKSON KY
644 PM EDT Tue Apr 2 2024
KYZ083-084-022315-
McCreary KY-Wayne KY-
644 PM EDT Tue Apr 2 2024
...A strong thunderstorm will impact portions of southeastern Wayne
and western McCreary Counties through 715 PM EDT...
At 644 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Pisgah, or 12 miles north of Jamestown, moving northeast at 55
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Barrier, Great Meadows Campsites, Coopersville, Kidds Crossing,
Parmleysville, Mount Pisgah, Rockeybranch, Burfield, and Griffin
around 650 PM EDT.
Denney, Slavens, Co-Operative, and Ritner around 655 PM EDT.
Whitley City, Stearns, Blue Heron, Marshes Siding, and Gregory
around 700 PM EDT.
Other locations in the path of this storm include Pine Knot and
Wiborg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
Kentucky.
&&
LAT...LON 3661 8496 3662 8499 3663 8500 3689 8461
3688 8460 3689 8459 3687 8458 3689 8453
3671 8438 3660 8471
TIME...MOT...LOC 2244Z 238DEG 48KT 3661 8488
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GEERTSONSpecial weather statement, Apr 2, 7:12 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
712 PM EDT Tue Apr 2 2024
KYZ080-083>086-022345-
McCreary KY-Whitley KY-Knox KY-Wayne KY-Laurel KY-
712 PM EDT Tue Apr 2 2024
...A strong thunderstorm will impact portions of east central Wayne,
southwestern Laurel, west central Knox, central McCreary and
northwestern Whitley Counties through 745 PM EDT...
At 712 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wiborg, or near Whitley City, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Honeybee, Greenwood, Beulah Heights, Parkers Lake, Cumberland
Falls S.P., and Wiborg around 715 PM EDT.
Bark Camp, Huxley, and Youngs Creek around 720 PM EDT.
Rockcastle Springs, Holly Bay Rec. Area, Rye, Baldrock, Grove,
Vox, and Deering around 725 PM EDT.
Faber, Hightop, Barton, Keavy, North Corbin, Walden, and Dorthae
around 730 PM EDT.
Woodbine and Moore Hill around 735 PM EDT.
Other locations impacted by this storm include Corbin.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 75 in east central Kentucky between mile markers 15 and
30.
U.S. Highway 25 East in Knox County between mile markers 25 and 26.
U.S. Highway 25 East in Laurel County between mile markers 0 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
and southeastern Kentucky.
&&
LAT...LON 3664 8454 3679 8469 3692 8448 3695 8442
3696 8436 3697 8434 3699 8435 3701 8431
3702 8431 3710 8418 3685 8398
TIME...MOT...LOC 2312Z 238DEG 49KT 3681 8451
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GEERTSONThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:31 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Estill, Fleming, Lee, Menifee and 5 more | 44 min |
| Apr 2, 9:34 AM EDT | Tornado Warning | JKL | Bath, Menifee, Montgomery | 26 min |
| Apr 2, 9:40 AM EDT | Tornado Warning | JKL | Bath, Fleming, Rowan | 35 min |
| Apr 2, 9:54 AM EDT | Tornado Warning | JKL | Bath, Menifee, Montgomery, Morgan, Powell, Wolfe | 36 min |
| Apr 2, 10:04 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Elliott, Estill, Lee, Magoffin and 5 more | 41 min |
| Apr 2, 10:06 AM EDT | Tornado Warning | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more | 24 min |
| Apr 2, 10:28 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan | 32 min |
| Apr 2, 10:55 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 27 min |
| Apr 2, 12:42 PM EDT | Special Weather Statement | JKL | Estill | 18 min |
| Apr 2, 1:08 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 37 min |
| Apr 2, 1:23 PM EDT | Special Weather Statement | JKL | Menifee | 37 min |
| Apr 2, 1:31 PM EDT | Special Weather Statement | JKL | Pulaski | 29 min |
| Apr 2, 2:08 PM EDT | Special Weather Statement | JKL | McCreary | 37 min |
| Apr 2, 6:28 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 32 min |
| Apr 2, 6:44 PM EDT | Special Weather Statement | JKL | McCreary | 31 min |
| Apr 2, 6:56 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie | 49 min |
| Apr 2, 7:12 PM EDT | Special Weather Statement | JKL | McCreary | 33 min |
| Apr 2, 7:20 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 25 min |
| Apr 2, 7:33 PM EDT | Special Weather Statement | JKL | Bath, Montgomery, Rowan | 27 min |
| Apr 2, 7:37 PM EDT | Special Weather Statement | JKL | Laurel | 38 min |
| Apr 2, 7:53 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie, Owsley, Perry | 37 min |
| Apr 2, 7:56 PM EDT | Tornado Warning | JKL | Harlan, Letcher, Pike | 29 min |
Nearby
Tornado Warnings in Kentucky, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.